A client is receiving an intravenous magnesium infusion to correct a - ProProfs Discuss
Topics
Products
Follow Us:

A client is receiving an intravenous magnesium infusion to correct a serum level of 1.4 mEq/L. Which of the following assessments would alert the nurse to immediately stop the infusion?

This question is part of Fluids and Electrolytes NCLEX practice questions
Asked by Tgerdel, Last updated: Dec 18, 2019

+ Answer
Request

1 Answer

tgerdel

Tgerdel

Answered Oct 02, 2018

Absent patellar reflex

An intravenous magnesium infusion may be used to treat a low serum magnesium level. Normal serum magnesium is 1.5 to 2.5 mEq/L. Clinical manifestations of hypermagnesemia are the result of depressed neuromuscular transmission. Absent reflexes indicate a magnesium level around 7 mEq/L. Diarrhea and PVCs are not clinical manifestations of high magnesium levels. Hypermagnesemia causes hypotension.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.